MAUDE Adverse Event Report: CERENOVUS, INC. GALAXY G3 MINI 1MM X 1.5CM; NEUROVASCULAR EMBOLIZATION DEVICE

CERENOVUS, INC. GALAXY G3 MINI 1MM X 1.5CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number GLM910015
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/22/2023
Type of Reportable Event Serious Injury
Event or Problem Description
The event was reported via the sterling study, a 32-year-old male patient with a history of hypertension and mild intermitted asthma underwent coil embolization to treat a ruptured aneurysm located in the bifurcation of the left anterior communicating artery on (b)(6)2023.The pre-procedure hunt & hess grade was 3, and the modified rankin scale (mrs) score was 0.The dimension of the aneurysm was as follows: height of 2.7mm, dome of 3.4mm, maximum aneurysm diameter of 3.4mm, neck size of 2.7mm, and dome-to-neck ratio of 1.3mm.The parent vessel diameter was 2.5mm.The coil embolization was performed with three (3) cerenovus coils: a 2.5mm x 3.3cm micrusframe 10 (mfr100253 / 30956212), a 2mm x 2cm galaxy g3 xsft (glx120202 / 30641974), and a 1.00mm x 1.50cm.Galaxy g3 mini (glm910015 / 30838865) as the third coil via an excelsior® sl-10® microcatheter (stryker).After detachment of the third coil, while the microcatheter was being retrieved, the last loops of the third coil became prolapsed out of the aneurysm and into the parent vessel.There were coil loops within the parent vessel which demonstrate displacement during the contrast injection.As a result, a neuroform atlas® stent system (stryker) was implanted to support the coils inside the aneurysm.In the opinion of the principal investigator (pi), the treatment of the target aneurysm was considered complete, and the study coils were successfully implanted at the target site.Angiosuite packing density was not mentioned.Immediate post-procedure modified raymond-roy classification score was class i: complete obliteration.There was no intra-operative aneurysm rupture or intra-operative thromboembolic events.On 13-jun-2023, modified additional information was received.Per the information, the packaging of the fourth coil, a 1.00mm x 2.00cm galaxy g3 mini (glm910020 / 30789542) was opened, but the coil was not used or implanted, and therefore no deficiency was reported.The prolapsed coil was noted during the procedure, right after implantation and the stent was added to support the coils inside the aneurysm.The third coil, 1mm x 1.5cm galaxy g3 mini (glm910015 / 30838865) did have a device deficiency.The atlas stent was placed immediately after the coiling part of the procedure.There was no intra-operative adverse event.There was no patient injury reported.In addition, the erroneously entered adverse event ¿coil embolization of the acom complete occlusion of the aneurysm dome¿ was inactivated in the case report form (crf).The prolapsing coil loops of the coil was reported via additional modified information on 23-may-2023.Based on the additional modified information, the event / issue has been determined to be us fda reportable under 21 cfr 803 as a ¿malfunction.¿ on 13-jun-2023, modified additional information indicated that the implantation of the neuroform atlas stent was immediate after the coil embolization part of the procedure was completed, therefore, the event / issue has been determined to also meet us fda reporting criteria as a ¿serious injury.¿.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The patient date of birth was not provided.Section d.2b: procode is krd/hcg.Section e.1: the name, phone and email address of the initial reporter are not available / reported.Based on complaint information, the device remains implanted and is thus not available for evaluation.A review of manufacturing documentation associated with this lot (30838865) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.Product analysis cannot be conducted as the product was not returned for analysis.No determination of causes and possible contributing factors could be made.As such, the investigation will be closed.Coil protrusion into a parent vessel could result in non-target site embolization, ischemia, or infarction or may require additional intervention.Per the information provided, the last loops of the third coil (1mm x 1.5cm galaxy g3 mini glm910015/30838865) prolapsed out of the aneurysm and into the parent vessel.Per the additional information received on 13-jun-2023, a stent (stryker) was implanted immediately after the coiling part of the procedure.Therefore, this event meets us fda reporting criteria under 21 cfr 803 with the classification of ¿serious injury.¿ the file will be re-reviewed if additional information is received at a later date.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to include the additional event information received on 23-jun-2023.[additional information]: on 23-jun-2023, modified additional information was received.The information is related to the inactivation of the adverse event documented in the adverse event log ¿coil embolization of the acom complete occlusion of the aneurysm dome¿ was inactivated in the clinical study database (imedidata rave).In addition, the device deficiency entry ¿procedure > 003 > galaxy g3¿ was also inactivated in imedidata rave.However, based modified additional information received on 13-jun-2023, the third coil, a 1mm x 1.5cm galaxy g3 mini (glm910015 / 30838865) did have a device deficiency.It prolapsed during the index procedure, resulting in the placement of a neuroform atlas stent, which is still entered in the index procedure tab of imedidata rave.The device deficiency will conservatively be kept as us fda reportable under 21 cfr 803 with the classification of ¿serious injury.¿ the manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
GALAXY G3 MINI 1MM X 1.5CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
CERENOVUS, INC.
6303 waterford district drive
suites 215 & 315
miami FL 33126
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (FREMONT)
47709 fremont blvd
fremont CA 94538
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
303552-6892
MDR Report Key17131878
Report Number3008114965-2023-00392
Device Sequence Number6458053
Product Code KRD
UDI-Device Identifier10886704080206
UDI-Public10886704080206
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K171862
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2025
Device Model NumberGLM910015
Device Catalogue NumberGLM910015
Device Lot Number30838865
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/23/2023
Supplement Date Received by Manufacturer06/23/2023
Initial Report FDA Received Date06/14/2023
Supplement Report FDA Received Date06/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/24/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EXCELSIOR® SL-10® MICROCATHETER (STRYKER); GALAXY G3 XSFT 2MM X 2CM; MICRUSFRAME10 2.5MM X 3.3CM; NEUROFORM ATLAS® STENT SYSTEM (STRYKER)
Outcome Attributed to Adverse Event Required Intervention;
Patient Age32 YR
Patient SexMale
Patient Weight102 KG
Patient EthnicityNon Hispanic
Patient RaceBlack Or African American